Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 612, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2000, 7:17 PM CDT for Lamar County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2000, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 30, 2000, 7:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 310018
SVRJAN
MSC073-310045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT WED AUG 30 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 745 PM CDT
* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER LAMAR COUNTY...OR ABOUT 5 MILES WEST OF
LUMBERTON...MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL LAMAR COUNTY
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
74
LAT...LON 3099 8943 3103 8938 3117 8948 3110 8964
3101 8964 3103 8951What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:25 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 30, 5:25 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 525 PM CDT WED AUG 30 2000 CONVECTION CURRENTLY FIRING OVER SRN SECTIONS. UPDATED SRN ZONES TO ADD SLIGHT POPS FOR THIS EVENING. .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 29 min |
| Aug 31, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 31 min |
| Aug 31, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Aug 31, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Aug 31, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 37 min |
| Aug 31, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 44 min |
| Aug 31, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 25 min |
| Aug 31, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Aug 31, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 28 min |
| Aug 31, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 41 min |
| Aug 31, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 41 min |
| Aug 31, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 47 min |
| Aug 31, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 38 min |
| Aug 31, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 42 min |
| Aug 31, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 42 min |
| Aug 31, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 35 min |
| Aug 31, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 37 min |
| Aug 31, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 36 min |
| Aug 31, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.